Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 7, 2001, 6:03 PM CDT for Nacogdoches County, San Augustine County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 7, 2001, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 072306
FFWSHV
TXC347-405-080300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CDT THU JUN 7 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
* UNTIL 1000 PM CDT
* AT 603 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN OVER NACOGDOCHES AND SAN AUGUSTINE
COUNTIES. THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD NORTH AT 20
MPH ACROSS THE AREA PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES
PER HOUR ON ALREADY SATURATED SOILS PROVIDING RAPID WATER RUNOFF.
THESE THUNDERSTORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH RURAL COUNTRY
ROADS...AND LOW FARMLAND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
IT ONLY TAKES ABOUT A FOOT OF WATER TO WASH AN AUTOMOBILE FROM
THE ROADWAY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
UNTIL 1000 PM CDT.
LAT...LON 3119 9416 3152 9402 3165 9435 3177 9459
3177 9494 3155 9483What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:10 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 7, 3:10 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT THU JUN 7 2001 ALLI IS MOVING SWWD AS PROMISED...AS UPPER RIDGE OVER SOUTHERN ROCKIES HAS A FIRM GRASP ON IT AND IS TAKING IT CLOCKWISE. WORST WEATHER IN THE NEAR TERM MAY BE SOUTHERN TEXAS...WELL OUT OF OUR AREA...AS PER LATEST SWOMCD. HIGH PRESSURE/S INFLUENCE WILL INCREASE AND THE RAIN CHANCES WILL END BY THE END OF THE WEEK...THEN LAWN MOWERS WILL NEARLY CHOKE AS THEY FEAST UPON THE PLENTIFUL ALBEIT SOGGY BOUNTY. GASP...WHAT TO DO ABOUT THE FLASH FLOOD WATCH. WILL MONITOR SATELLITE AND RADAR UP TO ZONE ISSUANCE TIME...BUT CIRCULATION CENTER AT SURFACE AND 500 MB OVER E TX HAS PRODUCED RELATIVELY LITTLE CONVECTION THUS FAR. TEMPERATURES STRUGGLING TO REACH 80...BUT BREAKS IN THE CLOUDS TRYING TO DEVELOP OVER THE WATCH AREA MAY INDUCE FRESH DEVELOPMENT. CONTRARYWISE...POSITIVE VORTICITY ADVECTION FIELDS DID SHOW A LOBE ACROSS COASTAL LA TODAY...AND THE LINE OF STORMS BATTLED BY LCH AND NEW TODAY VERIFY THAT. BUT THAT/S ALL...NVA IS PROGGED TO REMAIN OVER OUR CWA THROUGH THE NIGHT...AND SURFACE WIND CONVERGENCE ALONG SOUTHERN TIER OF CWA WILL WEAKEN /E TO NE WINDS NORTH...SE WINDS SOUTH/. FOR CONSISTENCY SAKE I WILL KEEP POPS IN THE 50-60 PERCENT RANGE WITHIN THE CURRENT WATCH AREA...AND MAY PLACE AN OBLIGATORY MENTION OF SOME LOCALLY HEAVY DOWN SOUTH...BUT FOCUS WORDING MAINLY DURING THE EVENING. HENCE WILL NOT EXTEND THE FLASH FLOOD WATCH FOR THE HUGE AREA... ALTHOUGH BEAR IN MIND THAT A WARNING COULD ALWAYS BE ISSUED IF HEAVY RAIN SHOWERS DEVELOP OVER AN ALREADY HARD HIT SPOT. MINOR TWEAKS OF THE EXTENDED BUT IN GENERAL NO RAIN MENTIONED TIL DAYS 6 AND 7. 17 PRELIMS... SHV 72/84/70/86/70 5532 MLU 72/84/70/86/70 5532 TXK 70/83/70/88/68 4321 TYR 72/83/70/86/70 6542 LFK 72/83/72/86/70 6653 .SHV...NONE.
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.